Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 16, 2016, 4:49 PM CDT for Butler County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2016, 4:49 PM CDT (21:49 UTC)
- Expired
- Jul 16, 2016, 5:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
County Butler County, AL
The radar
The Ft Rucker radar (KEOX), 113 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 631 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412
WWUS84 KMOB 162149
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
449 PM CDT SAT JUL 16 2016
ALZ057-162215-
BUTLER AL-
449 PM CDT SAT JUL 16 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...BUTLER
COUNTY UNTIL 515 PM CDT...
AT 448 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR GEORGIANA...
OR 11 MILES SOUTHWEST OF GREENVILLE...MOVING NORTH NEAR 20 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...GEORGIANA AND MCKENZIE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3166 8645 3166 8649 3165 8650 3154 8652
3153 8676 3159 8688 3160 8689 3195 8688
3195 8646
TIME...MOT...LOC 2148Z 182DEG 20KT 3168 8671
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 4:20 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 16, 4:20 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Mobile AL 420 PM CDT SAT JUL 16 2016 .NEAR TERM /Now Through Sunday/...Our forecast area remains within a weak flow pattern aloft this afternoon between upper level ridges of high pressure located over the Desert Southwest and over the Western Atlantic Ocean. A very moist airmass remains in place across the region, with precipitable water values mostly ranging between 2.0 and 2.2 inches, and scattered showers and a few thunderstorms have developed along the advancing seabreeze and other outflow boundaries from earlier convection. The latest RAP and HRRR continue to hint that convection may continue to develop and increase in coverage farther inland over interior southeast MS and southwest AL through the reaminder of the afternoon into early evening along an axis of higher moisture/PWAT. Coverage of showers and storms should otherwise gradually decrease across the forecast area this evening with loss of daytime heating. The upper level ridge of high pressure will gradually build westward across the region through Sunday. Despite the building ridge, the advancing seabreeze along with other outflow boundaries will interact with plentiful deep layer moisture (precipitable water values 1.75 to 2.0") and instability (MLCAPE values 1000-2000 J/KG) to produce another round of scattered showers and thunderstorms across the region. We have POPs increasing to 30-50% range inland during the late morning and afternoon. Hot and humid conditions otherwise prevail with highs ranging in the upper 80s to lower 90s near the coast and beaches to the lower to mid 90s inland. Maximum heat indices 100-105. /21 .SHORT TERM /Sunday night Through Tuesday night/...An upper ridge stretching west over the Southeast and Lower Mississippi River shifts west to become an upper high situated over the Central/Southern Plains by Tuesday as an upper trough digs south over the Eastern Seaboard. A surface ridge stretching west over the northern Gulf coast becomes less well defined over the Southeast as a weak surface front gets pushed south across the Appalachians by energy digging into the trough. The boundary does not make it far enough south to push the soupy airmass (precip h20 values around 2") away. For the forecast...with the upper ridge remaining in control, subsidence keeps temps above seasonal levels through the period (low to mid 90s for highs, low to mid 70s for lows). With a very moist airmass helping to counteract the subsidence from the ridge, around seasonal chance of rain are expected. Also, the above seasonal temps and humidity will help daytime heat indices to rise into the 102 to 106 degree range over the area. /16 .LONG TERM /Wednesday Through Saturday/...The upper ridge over the Plains gets flattened in the extended by shortwave energy moving east over the US/Ca border. The GFS is also advertising a westward shifting of the ridge, bringing a return of near seasonal temps whilst the ECMWF keep the ridge centered over the plains, keeping a temps above seasonal. Have went with a blended approach for temps, with temps a bit above seasonal in the extended. The shifting ridge in the GFS also brings a drop in precip chances, especially Wednesday through Thursday as a drier airmass passes over the fa from the East. by Friday, the moisture has returned in the GFS with pops rising closer to seasonal levels. Have went with a blended approach with pops. This keeps our climatological daytime scattered with isolated overnight rain regime through the extended. /16 && .MARINE...A ridge of high pressure will remain the dominant feature over the marine area through the middle of the week, and will maintain a mostly light onshore flow pattern. Scattered showers and storms remain possible each day, a few capable of producing frequent lightning, strong winds and locally higher waves, heavy rainfall, and possibly a few mainly morning waterspouts. /21 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 91 74 91 / 20 40 20 30 Pensacola 77 91 77 92 / 20 40 20 30 Destin 79 90 79 91 / 20 40 20 30 Evergreen 72 93 72 93 / 30 50 20 40 Waynesboro 73 94 71 94 / 30 50 20 40 Camden 73 93 73 94 / 30 50 20 40 Crestview 72 94 72 95 / 20 40 20 30 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 16, 5:03 AM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 503 AM CDT SAT JUL 16 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 503 AM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS DEVELOP ACROSS THE FORECAST AREA TODAY. A FEW STORMS COULD BECOME STRONG...ACCOMPANIED WITH BRIEF STRONG...STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. STORM MOTIONS LOOK TO BE SLOW ENOUGH SUCH THAT ASSOCIATED LOCALLY HEAVY RAINS COULD LEAD TO RUNOFF AND ISOLATED CASES OF NUISANCE TYPE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS DEVELOP ACROSS THE FORECAST AREA DURING THE OUTLOOK WITH HIGHER CHANCES OCCURRING DURING THE DAYTIME HOURS WHEN BETTER ATMOSPHERIC INSTABILITY IS PRESENT. A FEW STORMS COULD BECOME STRONG...ACCOMPANIED WITH BRIEF STRONG...STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630>635-650-655-670-675-171200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 503 AM CDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WINDS...WAVES...AND SEAS WILL BE LOCALLY HIGHER NEAR SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. FREQUENT LIGHTNING AND LOWER VISIBILITIES IN HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS. ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF A FEW WATERSPOUTS AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS...WAVES...AND SEAS WILL BE LOCALLY HIGHER NEAR SHOWERS AND THUNDERSTORMS DURING THE OUTLOOK. FREQUENT LIGHTNING AND LOWER VISIBILITIES IN HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS. ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF A FEW WATERSPOUTS AS WELL...MAINLY DURING THE EARLY AND MID MORNING HOURS.
In the hours before
Special weather statement, Jul 16, 4:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
449 PM CDT SAT JUL 16 2016
ALZ057-162215-
BUTLER AL-
449 PM CDT SAT JUL 16 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...BUTLER
COUNTY UNTIL 515 PM CDT...
AT 448 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR GEORGIANA...
OR 11 MILES SOUTHWEST OF GREENVILLE...MOVING NORTH NEAR 20 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...GEORGIANA AND MCKENZIE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3166 8645 3166 8649 3165 8650 3154 8652
3153 8676 3159 8688 3160 8689 3195 8688
3195 8646
TIME...MOT...LOC 2148Z 182DEG 20KT 3168 8671The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 5:57 PM CDT | Special Weather Statement | MOB | Choctaw | 48 min |
| Jul 16, 6:54 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.